Prednisolone and Humira
Can anyone offer any advise.
Been on Pred 10mg for 9 years.l
2 months of Humira now and going for blood tests soon, if all OK I must START TO TAPER PREDNISOLONE.
CAN anyone offer suitable advise.
Have checked Internet.
Many thanks in advance
If I have increased my pred to 10 mg and want to taper down I ask my GP for 1 mg tabs and start to reduce slowly, dropping 1 mg at a time, that way I don't find it a problem. Good luck X
Thanks for your advice.
1mg sounds realistic .
Follow the advice of your rheumatologist as you have to do it very slowly to avoid flaring. Pred comes in 1mg tablets so is easy to go down slowly. Do not rush it. Good luck 😊
Thanksfor the heads up, I will discuss with the rheumatology dept, but I'm at a time is very realistic.
I have been on steroids regularly now for ten years. When reducing from a short term increase (1-2 weeks), I can do this quickly. But trying to come down from 5mg, my maintenance dose, is difficult.
I do this 0.5mg at a time every four weeks, using a combination of 1mg and 2.5mg tablets. When I get to 1mg the real problem starts (for me anyway) as I can't cut a 1mg in half! So I go to alternative days then.
But unfortunately, I have not managed to come off altogether for any length of time - each time I seem to get a flare, or an infection, or my blood count goes down, after all those weeks of patient reduction and have to go on a higher dose for a while.
I often find that I have considerable muscle aches and pains coming down doses in the first week after the reduction, then it improves again.
Best of luck - hope you find it easier than I do!
Thanks for replying, I am aware it's not easy, but I assume the slower the better, I am on 10, so maybe 10, 9, 9,9, then 9, 8..and so on.
Good luck with your health, the aches and pains from steroid withdraw must be difficult.
Absolutely the slower the better. You may not have been on a hugely high dose, but you have been on them a long time. Have you discussed with your doctor, as they may think slower than you suggest would be better.
Many thanks for your message, will discuss with Dr soon.
From your experience are the withdrawls manageable?
Check out the paddison program. I am off all NSAID's after a year and down to 8.75mtx from 15mg. I cannot recommend it highly enough. Takes hard work and dedication but after 20 years of meds it's a breeze for me.
Thanks for your kind support, the Paddison programme, will Google it now.
Hi Richard, Firstly I am glad you have been told to taper steroids as I have been on prednisone for over 20 years and have now been told I cannot come off it ever!
I think the tapering is just reducing your dose gradually and your GP or rheumy should be the best one to advise on that. Also you may need a prescription for 1mg pred as I have had these in the past when coming off a high dose.
The best way I did it was as following
10/9mg every other day for a month then
9mg each day for the next month then
9/8mg every other day for a month then
8mg per day for a month etc until you get down to 1mg
Thanks very much for your advice, looks like a slow process, but I am sure they will want reduction from 10 to 5 sharpish, ,will discuss with them.
And good health to you.
Even breaking the 1mg tablets into halves ( not simple) helped when I did it.
Long and slow is the way forward. Alternate days of lower doses things like that but I would get the doctor to write you out a schedule.
Good luck , you have been on them a long time so it will take some doing but you sound very positive and it is the best thing to do.
Hope Humira continues to work for you.
Thanks ever so for commenting, will definitely get 1 mg tabs as soon as possible.
Will be discussing with specialists soon, but slower the better.
I'll second 'old timer' in that a combination of 5 mg, 2.5mg and 1mg tablets is perhaps the gentlest way forward, dropping maybe 1mg at a time from 10 down to 5, then 0.5mg a time from 5mg downwards. Slow and sure is absolutely best otherwise you'll flare and end up having to bump up the steroids again. It's a bit like finding the 'bite' in clutch control so you don't stall! Obviously the addition of Humira should ease the transition, but you've been on the steroids for a really long time and like 'old timer' I found that last 1mg so hard to drop...I think it was almost a year before I could finally let that one go! Summer is coming so that should help too. Your body will absolutely tell you if you're 'dropping down' too quickly. Good luck!
Thanks ever so much for your help, I decided with medical supervisor, 10, 9 alternative days 2 weeks, just
done, now 9 for 2 weeks, then 9 and 8 etc...
Will take it very slowly.
really pleased. 😀😀😀🌸🌸 Can anyone remember,do you give 2 shots to start with? Also did you wait for...
yesterday and today I have a bad case of diarrhoea has anyone else experienced this
I spoke to a nurse yesterday who has advised another blood test before next injection (Tuesday), but...
Start a Community